MAUDE Adverse Event Report: ETHICON INC. VCL UC MONO VIO 12IN 10-0 D/A CS160-6; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL UC MONO VIO 12IN 10-0 D/A CS160-6; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number V448G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During the procedure, it was reported to the sales rep that during surgery the suture keeps breaking.No other information given.There were no patient adverse event.Product is available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: it was reported ".The suture keeps breaking." how many devices demonstrated the alleged deficiency? when was the suture broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) please perform and document the follow up attempt for product return.Please provide tracking number.They did not state how many times they just said several within the box have been breaking so the surgeon no longer wanted to use that box.It broke during the case when tying knots.The person who reported the incident to me was ju (please refer to the attached email)¿ he works in purchasing, but j (please refer to the attached email) is the name he gave me of who originally reported.Shipping the product out today, will provide tracking information as soon as possible.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/27/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: product code: (3) v448g.Product lot/batch: 105qb9.Tracking# : (b)(6).Received at cg labs on 2/3/2026.1.Could you please clarify if extra device belongs to this complaint? 2.If not, could you please clarify if the extra received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.The suture box was having multiple failed sutures so i sent back the entire box that was given to me.The ones that broke during the cases were not available for return as they had already tossed them, but they pulled the box on shelf and gave that to me to send back.The other lot numbers or extra sutures must have been placed in the box by staff.I am unable to verify if those were the lots that were breaking.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one open box with 9 unopened samples was received for analysis.Product code v448g.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area was noted to be as expected in all needles.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.A functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of eth quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL UC MONO VIO 12IN 10-0 D/A CS160-6
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24246565
Report Number2210968-2026-01241
Device Sequence Number9970220
Product Code GAM
UDI-Device Identifier10705031051256
UDI-Public(01)10705031051256(17)300228(10)106T8B
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV448G
Device Lot Number106T8B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown